Home Forums Melanoma Diagnosis: Stage IV Intense unbearable itching melanoma site after keytruda

  • This topic is empty.
Viewing 13 posts - 1 through 13 (of 13 total)
  • Author
    Posts
  • #22851
    Jennieuk
    Participant

    Hi I am new,

    My dad has desmoplatic melanoma on his forehead, cheeks and through nose. He has had 3 iv of keytruda now and the itching is unbearable for him. He has anti histamine, coconut oil, calomine lotion, aloe Vera gel, cold compresses but nothing seems to alleviate it. Has anyone else experienced this please? We are desperate for him. The tumours are growing on his face and he is suffering more every day as the area widens. Many thanks Jennie xx

    #68841
    jennunicorn
    Participant

    I would let his doctor know, they might give him a steroid hydrocortisone cream to help alleviate the itching. Hope he gets some relief soon, intense itching is torture to deal with.

    #68842

    Dr. might put him on low dose prednisone i.e. no more than 10 mg to control this horribly annoying side effect of the immunotherapies..low dose predinisone should not interfere with the immunotherapies working but definitely ask his Dr!

    #68843
    Catherine Poole
    Keymaster

    Absolutely, quality of life is number one! Call and see what they can do to rectify this. Itching can be like pain, hard to deal with.

    #68844
    Jennieuk
    Participant

    Thank you for your replies xx

    #68845
    gostan
    Participant

    I had the identical issues all over my body. Prednisone helped temporarily, but not permanently, so I had to move on. Best of luck dealing with these awful side effects.

    #68846
    Jennieuk
    Participant

    His doctor was not happy to put him on it it has given a stronger antihistamine which is making him very sleepy and hasn’t seemed to help much with the itching.

    #68847
    Catherine Poole
    Keymaster

    Oral and/or by injection, prednisone or other brands may help the itching and inflammation. Have you tried advil? I don’t think I’ve heard of antihistamines helping with this reaction.

    #68848
    rochelle
    Participant

    I was prescribed hydroxyzine during ipi treatment. I was covered with the dreaded rash and all I had to do was think about how itchy this rash was and a whole new round scratching would begin. The hydroxyzine didn’t provide complete relief but it took the edge off. It was sedating so I only took it at night and actually that is when the itching would be the worst…wishing your dad some relief..

    Martha

    #68849
    Catherine Poole
    Keymaster

    Martha,

    Thanks for the information. Here is more on this drug: http://reference.medscape.com/drug/atarax-vistaril-hydroxyzine-343395

    Sounds like a great alternative to prednisone! How are you Martha?

    #68850
    rochelle
    Participant

    Good morning Catherine,

    Things are going well…still on treatment…still stable…and still playing a lot of rock and roll!!

    On June 16th, I will be attending a very important graduation that 7 1/2 years ago I feared I would never see..so my cup runneth over…now I have to figure out how not to cry like a baby through the whole graduation…ps..this child will be going pre-med in the fall..color me proud :D

    #68851
    Catherine Poole
    Keymaster

    Martha,

    I am so happy for you, I remember a different scenario not too long ago. It is ok to cry, actually it is healing too, so let it flow. I remember embarrasing my children when we went to a Disney movie and I lost it! That is wonderful about premed too. Keep playing that rocknroll!

    #68852
    Jennieuk
    Participant

    Having read on another post on here that anti histamine are unlikely to help with itching and as this our doctor in the uk wouldn’t prescribe presinol we have been trying lots of different topical treatments and have found calomine lotion applied to the whole area seems to be providing slightly less itching. Thanks one and all xx

Viewing 13 posts - 1 through 13 (of 13 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.